Jump to content
Sign in to follow this  
lessismore

lessismore - new to the forum.

Recommended Posts

lessismore

Hi, all. Let me get this out of the way... I have mixed feelings about finding this forum. I'm very glad and thankful for what appears to be an awesome forum full of helpful info and good people. On the other hand, after reading up on what is obviously the nature of my immediate trouble, I must face the fact that up to now I've gone about the process of getting off of ADs all wrong. Or mostly wrong.

 

So, if it's OK, I'll just consider this thread my journal. Let me bring you up to date, if you're interested.

 

I began taking Celexa in 2002. My MD (Internist) prescribed it along with a temporary scrip for Xanax to help with panic attacks and anxiety. I later determined what caused these maladies: I had just suffered a tragic life event coinciding with a debilitating yet at that time undiagnosed physical illness. I was simply overwhelmed by these two factors. However, a diagnosis was soon decided and the treatments worked. My body healed up and the panic/anxiety was eliminated quickly. Celexa is very powerful in that way, in my experience. I began to take encouragement from the power of the AD. My personality heretofore could hardly have been characterized as assertive or self confident. I suddenly found I could speak publicly; not particularly well, mind you, but I no longer had any anxiety about it. I was offered a promotion and took it. Life was improving.

 

A few years passed and I naively determined to stop taking Celexa for a while to see how I would get on without it. I stopped abruptly. Within a week, I learned you just don't do that. Or do it the way I did it. Ever. When I called, the MD wasn't much help so I resigned to continue taking it.

 

Gradually over the next few years I began to acquire a collection of symptoms that I unwittingly did not at the time consider to be AD side effects. IBS, spells of itching, tinnitus, sexual difficulties, fatigue, irritability, etc. You know the drill. I thought it was just getting old. Then last winter I decided I wanted to be off long enough to assess. This time the MD suggested cutting the pills, tapering down from 20mg/day to nothing over a month's time. So I did just that during the month of February, 2012. The first two weeks of March were hellish. WD symptoms by the carload. I stuck it out.

 

The bad days gradually began to be overtaken by relatively good days and by June I was feeling pretty good for longer periods. I think the worst symptoms during that interval involved the most intense fits of itching on every part of my body except palms and soles. No rash of any visible kind, though. But the itching episodes finally passed and things generally improved for a month or so.

 

Somewhere in the third week of July a new wave, mostly anxiety and palpitations interspersed with lethargy, began to impinge. As of now I haven't had an episode free day in over a week, hence my search for more and better information which led me here. Today was much improved though so maybe this wave is beginning to recede. Sure hope so.

 

I'm determined to stay off the meds for now. I have seen the suggestions where resuming and tapering more slowly might be less troublesome. I just don't want to risk having to plow the same ground again. I imagine a lot of folks have a similar thought.

 

Comments? Suggestions? Always welcome. Thanks.

 

lessismore

Edited by Altostrata
added line breaks for readibility

Share this post


Link to post
Altostrata

Hello, lessismore, welcome.

 

So, you've been off Celexa since February, with withdrawal symptoms coming and going since then. It sounds like you have a lot of good, long windows, and then some more waves.

 

Recently, have you been in a situation that is stressful? When was the last time you took Xanax?

 

Have you seen our Symptoms and self-care section?

Share this post


Link to post
Nikki

Love your name....

 

And with these meds, less is more or better.

 

You have been off of Celexa for quite some time now. 6-7 months? The symptoms from getting off medications even if you went slowly, can linger for some time. There seems to be a pattern of windows where symptoms flare up. 6 months - 9 months and for some even after that.

 

It took guts to get where you are. Do you think your can ride it out for a year? Re-introducing ssri's after being off of them doesn't always work the second time around. This is common.

 

I am on Celexa now at 40mgs. and don't like it very much. It is a high dose, and I can't seem to taper off of it. Glad that you did....

 

Nikki

Share this post


Link to post
lessismore

Thank you both for the welcome!

 

As for the Xanax, I only took maybe a dozen small doses back in '02. Just enough to give the Celexa time to get going.

I think it's ironic that my MD warned me about Xanax back then. I don't remember now what was said but there were few cautions regarding Celexa. But frankly, I was desperate and accepted the risks as I understood them. I think I was more afraid it wouldn't work. Some people take risks and win; some take the same risks and regret it. That's life.

 

Nikki, I'm sorry to hear that you have not found a way to get free from something you don't like. I wish you the very best, however you decide to manage.

 

I've been off Celexa five months. However I'm fully aware that my tenacity is not without limits. I'm feeling the keen edge of those limits daily. Today was marked by some wicked anxiety attacks at work. I'm certain my job's stress level, exponentially higher than it was ten years ago, is among the most significant factors bringing me to my current state.

It's disappointing to consider but I'm beginning to think I may have to try to restart the Celexa, especially when today's events are included in the equation. I'm worried about my productivity at work suffering due to the anxiety attacks, clearly a machine that runs by itself. I know it will stop running sooner or later. The question is whether I can stop my machine without a calamity.

 

I had not given much thought about the possibility of Celexa not working again. What would be some possible approaches in that scenario?

 

 

lessismore

Share this post


Link to post
Altostrata

This is really tricky. It's possible a very low dose of Celexa (maybe 2mg) might quell the withdrawal symptoms -- we can this reinstatement -- but the longer you wait after quitting, the less likely this is to work.

 

If your nervous system has become hypersensitized by withdrawal, which happens often, you might not be able to tolerate even a little bit of Celexa or any other psychiatric medication. Benzos can go paradoxical.

 

If I were you, I might get a prescription for liquid Celexa, a 5mL oral syringe, take 1mg for a few days, and see if it helps. If it helps but doesn't seem to be strong enough, take 2mg for a few days, etc.

 

If you get a bad reaction from 1mg, don't take any more.

 

Do you have a good relationship with your doctor?

Share this post


Link to post
Nikki

LIM...

 

Reinstating for me was a good thing. I felt relief right away. From what I have read on the forums (like Alto said) if you don't feel well, chances are you are not going to get the relief you need.

 

2 to 5 mgs. is probably a good place to start. I took a higher amount. Like your name states....less is more :)

 

You are not going to be an worse off by trying if you feel you need to do something. Believe me, we have all been there.

 

Best Regards

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy